Alert archive / Arizona / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Tucson, AZ

September 6, 20166 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Sep 6, 2016, 3:09 AM MST for 6 counties in Arizona. It took effect at Sep 6, 2016, 5:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2016, 3:09 AM MST (10:09 UTC)
In effect from
Sep 6, 2016, 5:00 PM MST
Expired
Sep 7, 2016, 2:09 PM MST
In force
21 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4715 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WGUS65 KTWC 061009
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
309 AM MST TUE SEP 6 2016

AZZ502>515-062300-
/O.NEW.KTWC.FF.A.0003.160907T0000Z-160908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
309 AM MST TUE SEP 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... 
  CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON 
  AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN 
  COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER 
  GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA 
  CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM 
  AND GREENLEE COUNTIES. 

* FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS
  SHOWERS AND THUNDERSTORMS.

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED
  ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY
  BECOME WASHED OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
4 follow-up statements
942 
WGUS65 KTWC 062246
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
346 PM MST TUE SEP 6 2016

AZZ502>515-071400-
/O.CON.KTWC.FF.A.0003.160907T0000Z-160908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
346 PM MST TUE SEP 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH FOR

* THE MAJORITY OF SOUTHEAST ARIZONA INCLUDING GRAHAM...
  GREENLEE...COCHISE...SANTA CRUZ...CENTRAL AND EASTERN PIMA AND
  SOUTHEAST PINAL COUNTIES.

* IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY
  EVENING. 

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. 

* ALTHOUGH NOT ALL STORMS WILL PRODUCE FLASH FLOODING...THE MORE
  ORGANIZED STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
  RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES OF RAIN...WITH SOME
  ISOLATED AMOUNTS NEAR 4 INCHES. THIS IS ESPECIALLY POSSIBLE IN
  THE HIGHER TERRAIN. 

* AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE 
  SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY 
  DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL 
  LIKELY BECOME WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
349 
WGUS65 KTWC 071046
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
346 AM MST WED SEP 7 2016

AZZ502>515-080000-
/O.CON.KTWC.FF.A.0003.000000T0000Z-160908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
346 AM MST WED SEP 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE MAJORITY OF SOUTHEAST ARIZONA INCLUDING GRAHAM...
  GREENLEE...COCHISE...SANTA CRUZ...CENTRAL AND EASTERN PIMA AND
  SOUTHEAST PINAL COUNTIES. 

* THROUGH THIS EVENING.

* FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS 
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. 

* WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE TODAY ACROSS
  SOUTHEAST ARIZONA AREA WITH SOME AREAS RECEIVING PERIODS OF VERY
  HEAVY RAIN AS THE REMAINS OF TROPICAL STORM NEWTON MOVES NORTH
  ACROSS THE REGION. AS OF 330 AM WASHES IN THE NOGALES AREA WERE
  BEGINNING TO FLOW AS THE RAIN INTENSITY GRADUALLY INCREASED.

  ALTHOUGH MOST LOCATIONS WILL NOT GET HEAVY ENOUGH RAIN FOR FLASH
  FLOODING...SOME AREAS ARE EXPECTED TO RECEIVE VERY HEAVY RAINFALL
  AMOUNTS BETWEEN 1 AND 3 INCHES OF RAIN...WITH SOME ISOLATED AMOUNTS
  NEAR 4 INCHES. THIS IS ESPECIALLY POSSIBLE IN THE HIGHER TERRAIN 
 WHERE RAPID RUNOFF COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE MORE FAVORABLE FOR
AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE
READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
043 
WGUS65 KTWC 071904
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1204 PM MST WED SEP 7 2016

AZZ502>515-080300-
/O.CON.KTWC.FF.A.0003.000000T0000Z-160908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
1204 PM MST WED SEP 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE MAJORITY OF SOUTHEAST ARIZONA INCLUDING GRAHAM...
  GREENLEE...COCHISE...SANTA CRUZ...CENTRAL AND EASTERN PIMA AND
  SOUTHEAST PINAL COUNTIES. 

* UNTIL 8 PM MST THIS EVENING

* WIDESPREAD RAINFALL ACROSS THE REGION ASSOCIATED WITH TROPICAL
  STORM NEWTON WILL GRADUALLY TAPER OFF THROUGH EARLY AFTERNOON.
  HOWEVER...ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE LATER TODAY
  WHICH COULD RESULT IN LOCALLY HEAVY RAIN AND FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE MORE FAVORABLE FOR
AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND
BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
096 
WGUS65 KTWC 072109
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST WED SEP 7 2016

AZZ502>515-072215-
/O.CAN.KTWC.FF.A.0003.000000T0000Z-160908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
209 PM MST WED SEP 7 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. 

WIDESPREAD RAINFALL CONTINUES TO RACE NORTH AND DISSIPATE.
THEREFORE...THE THREAT FOR FLASH FLOODING HAS ENDED AND THE FLASH
FLOOD WATCH HAS BEEN CANCELLED EARLY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 9:24 PM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Sep 5, 9:24 PM MST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
924 PM MST MON SEP 5 2016

.SYNOPSIS...Increasing moisture associated with Hurricane Newton
will bring periods of showers and thunderstorms, with best chances
of rain late Tuesday into early Thursday. Locally heavy rainfall
and flash flooding are possible. Lingering moisture will then
keep a few storms around Friday into the weekend.

&&

.DISCUSSION...Water vapor imagery shows high pressure over the lower
Mississippi river valley which sprawls both east and west across
much of the south central and southeastern states, while a trough of
low pressure is currently making its way through the Great Basin and
into southern California. Between these two systems Arizona
continues to be in a relatively dry southwest flow aloft, with a PW
on the 06/00Z KTWC sounding of 0.73 inches, which is nearly a third
of an inch higher/wetter than 24 hours ago.

That said, conditions are expected to change dramatically in the
next couple of days as Hurricane Newton, which as of 9 PM MDT/8 PM
MST) was located at 21.3 degs N latitude and 109 degs W longitude,
which is about 125 miles south southeast of Cabo San Lucas, Mexico.
IR satellite imagery shows Newton approaching the southern Baja
peninsula, but also a storm complex farther to the north resides
over east central Sonora and west central Chihuahua, Mexico and
continues to make progress north. This system will likely result in
outflows pushing into northern Sonora and southern Arizona
overnight, which will likely spread moisture into southern Arizona
resulting in the potential for isolated showers and thunderstorms
beginning as early as Tuesday morning for areas along the border
with Mexico and becoming more active as the day progresses.

Based on the official forecast track from the NHC, Newton is
expected to move generally north northwest across the southern Baja
peninsula during the day on Tuesday before making a more northerly
track across the central Gulf of California and into the west
central coast of Sonora by early Wednesday morning. So expect
deteriorating conditions between now and that time.

As for the forecast for the remainder of tonight, it should remain
precip free through the overnight hours but expect isolated showers
to begin sometime around sunrise Tuesday near the international
border and spread northward throughout the day. No changes are
planned at this time but will continue to monitor and will make
adjustments if warranted.

See previous discussion below for details regarding moisture
and the threat of showers/thunderstorms associated with Newton.

&&

.AVIATION...Valid thru 08/06Z.
Mostly clear into Tuesday morning. Surface wind variable in
direction less than 10 kts becoming southwest 10-15 knots from
Tucson westward and lesser winds to the east. Increasing moisture
from the south will bring a chance of thunderstorms back to the area
after 06/15z. Aviation discussion not updated for TAF amendments.

&&

FIRE WEATHER...Dry conditions will continue through tonight.
Increasing moisture ahead of Hurricane Newton will bring periods
of showers and thunderstorms mainly Tuesday evening through
Thursday. Lingering moisture for a slight chance of showers and
thunderstorms Friday into Sunday. Some elevated southwest winds
again this afternoon, then 20-foot winds will generally be terrain
driven less than 15 mph the majority of the week. The exception
may be some gusty east to southeast winds Wednesday as the remnant
circulation from Newton approaches from the south.

&&

.PREV DISCUSSION...Newton rapidly increased to hurricane strength
today and has time to get stronger before it hits southern Baja
later tonight. He's also piling up a lot of moisture in the southern
and central Gulf of California with CIRA layered precipitable water
totals up to 1.8 inches as far north as Guaymas this afternoon. A
strong and deep surge will reach the international border tomorrow
morning.

As a result we should see more storm coverage Tuesday than the past
several days with an emphasis on strong thunderstorm outflows and
possible blowing dust late in the afternoon and early evening.

The forecast track has a rapidly weakening Newton in far northwest
Sonora Wednesday morning after making landfall southwest of
Hermosillo Tuesday night. With a bit more focus to the movement due
to the strong ridge east of the area and a trough lifting north of
the area, Newton has more incentive to push in quickly from the
south than most tropical systems we see. While he may not still be a
depression when what's left crosses the border, don't be surprised
if we still have some reflection of an enhanced wind field at the
surface Wednesday.

Of course the main story will be potential heavy rainfall.
Moisture will be plentiful, well above average Wednesday and
possibly near record levels for the date (1.98 inches in 2012).
The area for heavy rain will largely depend on the track of Newton's
rapidly weakening and shearing remnants at that point. As of this
afternoon, most of Southeast Arizona is in the cross-hairs with good
agreement from most model suits creating very efficient hybrid
tropical rain processes Wednesday. Our current Tue-Thu QPF numbers
range from 1 to 2 inches in valleys with 3+ inches in mountains.
Isolated higher amounts are possible. We'll have to see, as things
have to come together just right for significant widespread tropical
precip events in southern Arizona. That could end up being a
conservative estimate however.

There will still be decent amounts of moisture around late Thursday
into the weekend, however the atmosphere will be trying to
transition back into a more mid latitude profile and will struggle
to keep significant thunderstorm coverage on the table.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

DISCUSSION...Mollere
PREVIOUS DISCUSSION...Meyer/Rasmussen

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:55 AM MSTWind AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz30 hr
Sep 6, 12:42 PM MSTHigh Wind WatchTWCCochise, Pima, Santa Cruz19 hr
Sep 6, 3:34 PM MSTAreal Flood AdvisoryTWCSanta Cruz116 min

Nearby

Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.